Alert archive / Colorado / High Wind Watches in 2018
High Wind Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Apr 11, 2018, 3:21 PM MDT for 9 counties in Colorado. It took effect at Apr 13, 2018, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 11, 2018, 3:21 PM MDT (21:21 UTC)
- In effect from
- Apr 13, 2018, 9:00 AM MDT
- Expired
- Apr 12, 2018, 10:34 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 78 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3948 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WWUS75 KPUB 112121 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 321 PM MDT Wed Apr 11 2018 COZ085-086-094-120530- /O.UPG.KPUB.HW.A.0004.180412T1800Z-180413T0300Z/ /O.NEW.KPUB.HW.W.0009.180412T1800Z-180413T0300Z/ /O.NEW.KPUB.HW.A.0005.180413T1500Z-180415T0000Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Eastern Las Animas County- INCLUDING Colorado Springs, Peterson AFB, Pueblo, Branson, and Kim 321 PM MDT Wed Apr 11 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from noon to 9 PM MDT Thursday. A High Wind Watch has also been issued. This High Wind Watch is in effect from Friday morning through Saturday afternoon. * LOCATION...Southern El Paso county, Pueblo county and eastern Las Animas county. * WIND...On Thursday, southwest 35 to 45 mph with gusts of 50 to 55 mph. From Friday through Saturday, north winds 35 to 45 mph, with gusts around 60 mph possible. * IMPACT...Expect areas of blowing dust, along with strong cross winds on north south oriented roadways on Thursday, and on east to west oriented roads on Friday. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ COZ069>071-077-078-083-087-088-120530- /O.UPG.KPUB.HW.A.0004.180412T1800Z-180413T0300Z/ /O.NEW.KPUB.HW.W.0009.180412T1800Z-180413T0300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Canon City, Penrose, Walsenburg, and Trinidad 321 PM MDT Wed Apr 11 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from noon to 9 PM MDT Thursday. * LOCATION...The San Luis Valley, Fremont county, the Wet Mountain Valley, Huerfano county, Western Las Animas county, * WIND...Southwest around 40 mph with gusts around 55 mph. * IMPACT...Expect areas of blowing dust along with strong cross winds on north south oriented roadways. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ084-089-093-095>099-120530- /O.NEW.KPUB.HW.A.0005.180413T1500Z-180415T0000Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- INCLUDING Black Forest, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 321 PM MDT Wed Apr 11 2018 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... The National Weather Service in Pueblo has issued a High Wind Watch, which is in effect from Friday morning through Saturday afternoon. * LOCATION...Northern El Paso, Crowley, Otero Kiowa, Bent, Prowers, Eastern Las Animas and Baca Counties. * WIND...North at 40 to 45 mph with gusts of 60 mph or higher possible. * IMPACT...Expect areas of blowing dust along with strong cross winds on east to west oriented roadways. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
3 follow-up statements
440 WWUS75 KPUB 120317 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 917 PM MDT Wed Apr 11 2018 COZ085-086-094-121130- /O.CON.KPUB.HW.W.0009.180412T1800Z-180413T0300Z/ /O.CON.KPUB.HW.A.0005.180413T1500Z-180415T0000Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Eastern Las Animas County- INCLUDING Colorado Springs, Peterson AFB, Pueblo, Branson, and Kim 917 PM MDT Wed Apr 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * LOCATION...Southern El Paso county, Pueblo county and eastern Las Animas county. * WIND...On Thursday, southwest 35 to 45 mph with gusts of 50 to 55 mph. From Friday through Saturday, north winds 35 to 45 mph, with gusts around 60 mph possible. * IMPACT...Expect areas of blowing dust, along with strong cross winds on north south oriented roadways on Thursday, and on east to west oriented roads on Friday. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ COZ069>071-077-078-083-087-088-121130- /O.CON.KPUB.HW.W.0009.180412T1800Z-180413T0300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Canon City, Penrose, Walsenburg, and Trinidad 917 PM MDT Wed Apr 11 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... * LOCATION...The San Luis Valley, Fremont county, the Wet Mountain Valley, Huerfano county, Western Las Animas county, * WIND...Southwest around 40 mph with gusts around 55 mph. * IMPACT...Expect areas of blowing dust along with strong cross winds on north south oriented roadways. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ084-089-093-095>099-121130- /O.CON.KPUB.HW.A.0005.180413T1500Z-180415T0000Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- INCLUDING Black Forest, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 917 PM MDT Wed Apr 11 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * LOCATION...Northern El Paso, Crowley, Otero Kiowa, Bent, Prowers, Eastern Las Animas and Baca Counties. * WIND...North at 40 to 45 mph with gusts of 60 mph or higher possible. * IMPACT...Expect areas of blowing dust along with strong cross winds on east to west oriented roadways. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
766 WWUS75 KPUB 120953 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 353 AM MDT Thu Apr 12 2018 COZ085-086-094-121800- /O.CON.KPUB.HW.W.0009.180412T1800Z-180413T0300Z/ /O.CON.KPUB.HW.A.0005.180413T1500Z-180415T0000Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Eastern Las Animas County- INCLUDING Colorado Springs, Peterson AFB, Pueblo, Branson, and Kim 353 AM MDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * LOCATION...Southern El Paso county, Pueblo county and eastern Las Animas county. * WIND...Today, southwest 30 to 45 mph with gusts to near 60 mph. From Friday through Saturday, north winds 35 to 45 mph, with gusts around 60 to 65 mph possible. The strongest winds will be possible Friday afternoon through Saturday morning. * IMPACT...Expect areas of blowing dust, along with strong cross winds on north south oriented roadways today. On Friday into Saturday, strong and potentially damaging north winds will be possible resulting in dangerous cross winds along east west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ COZ069>071-077-078-083-087-088-121800- /O.CON.KPUB.HW.W.0009.180412T1800Z-180413T0300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Canon City, Penrose, Walsenburg, and Trinidad 353 AM MDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * LOCATION...The San Luis Valley, Fremont county, the Wet Mountain Valley, Huerfano county, Western Las Animas county, * WIND...Today...Southwest around 40 mph with gusts to near 60 mph. * IMPACT...Expect areas of blowing dust along with strong cross winds on north south oriented roadways today. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ084-089-093-095>099-121800- /O.CON.KPUB.HW.A.0005.180413T1500Z-180415T0000Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- INCLUDING Black Forest, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 353 AM MDT Thu Apr 12 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON... * LOCATION...Northern El Paso, Crowley, Otero, Kiowa, Bent, Prowers, and Baca Counties. * WIND...North at 35 to 45 mph with gusts to around 65 mph possible Friday through Saturday with the strongest winds expected Friday afternoon through Saturday morning. * IMPACT...Expect patchy blowing dust for areas which do not receive any precipitation Friday morning. Strong cross winds will be likely on east to west oriented roadways. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
960 WWUS75 KPUB 121634 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1034 AM MDT Thu Apr 12 2018 COZ085-086-094-130045- /O.UPG.KPUB.HW.A.0005.180413T1500Z-180415T0000Z/ /O.NEW.KPUB.HW.W.0010.180413T1500Z-180415T0000Z/ /O.CON.KPUB.HW.W.0009.180412T1800Z-180413T0300Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Eastern Las Animas County- INCLUDING Colorado Springs, Peterson AFB, Pueblo, Branson, and Kim 1034 AM MDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 9 AM FRIDAY TO 6 PM MDT SATURDAY... The National Weather Service in Pueblo has issued a new High Wind Warning, which is in effect from 9 AM Friday to 6 PM MDT Saturday. The High Wind Watch is no longer in effect. * LOCATION...Southern El Paso county, Pueblo county and eastern Las Animas county. * WIND...Today, southwest 30 to 45 mph with gusts to near 60 mph. From Friday through Saturday, north winds 35 to 45 mph, with gusts around 60 to 65 mph.The strongest winds will occur Friday afternoon through Saturday morning. * IMPACT...Expect areas of blowing dust, along with strong cross winds on north south oriented roadways today. On Friday into Saturday, strong and potentially damaging north winds will be possible resulting in dangerous cross winds along east west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ084-089-093-095>099-130045- /O.UPG.KPUB.HW.A.0005.180413T1500Z-180415T0000Z/ /O.NEW.KPUB.HW.W.0010.180413T1500Z-180415T0000Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- INCLUDING Black Forest, Ordway, Olney Springs, La Junta, Rocky Ford, Eads, Sheridan Lake, Las Animas, Lamar, Springfield, and Walsh 1034 AM MDT Thu Apr 12 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 AM FRIDAY TO 6 PM MDT SATURDAY... The National Weather Service in Pueblo has issued a High Wind Warning, which is in effect from 9 AM Friday to 6 PM MDT Saturday. The High Wind Watch is no longer in effect. * LOCATION...Northern El Paso, Crowley, Otero, Kiowa, Bent, Prowers, and Baca Counties. * WIND...North at 35 to 45 mph with gusts to around 65 mph possible Friday through Saturday with the strongest winds expected Friday afternoon through Saturday morning. * IMPACT...Expect patchy blowing dust for areas which do not receive any precipitation Friday morning. Strong cross winds will be likely on east to west oriented roadways. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ COZ069>071-077-078-083-087-088-130045- /O.CON.KPUB.HW.W.0009.180412T1800Z-180413T0300Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Canon City Vicinity/Eastern Fremont County- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING Center, Del Norte, Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, Blanca, Coaldale, Cotopaxi, Hillside, Howard, Swissvale, Texas Creek, Silver Cliff, Westcliffe, Canon City, Penrose, Walsenburg, and Trinidad 1034 AM MDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * LOCATION...The San Luis Valley, Fremont county, the Wet Mountain Valley, Huerfano county, Western Las Animas county, * WIND...Southwest winds around 40 mph with gusts to near 60 mph. * IMPACT...Expect areas of blowing dust along with strong cross winds on north south oriented roadways today. This will cause hazards to high profile or light weight vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Apr 11, 11:34 AM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 11, 11:34 AM MDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1134 AM MDT Wed Apr 11 2018 .SHORT TERM...(Today and tonight) Issued at 354 AM MDT Wed Apr 11 2018 ...Red Flag Conditions for much of the area this afternoon and evening... Currently...quiet conditions exist across southern Colorado early this morning. High pressure aloft will shift east through daybreak with continued periods of mid to high level clouds as upper level energy builds in behind the departing ridge. Temperatures will remain mild with 40s and 50s across the lower elevations due to slightly elevated winds and the cloud cover aloft. Today...expect increasing westerly flow across the region by mid morning. Mixing will allow for temperatures to rapidly warm up and humidity values to fall. Expect afternoon highs in the 70 for the San Luis Valley, while the Eastern Plains see highs in the mid to upper 80s. As winds increase by mid day, humidity values will fall below 10 percent across the region. These low humidity values will combine with strong westerly winds, gusting in excess of 30 mph and dry fuels to produce very dangerous fire weather conditions across the San Luis Valley, across the lower elevations of the Eastern Mountains, into the Eastern Plains. At this time, the most critical conditions will likely exist over the San Luis Valley, and the Interstate 25 corridor with the strongest winds in gap wind areas. There is a question of whether or not critical criteria will be met along the Kansas border due to weaker wind speeds. For now will keep the Red Flag Warning for all areas currently in place. Those with any outdoor burning plans should postpone them until another day. Tonight...an upper level storm system will move into the west coast overnight shifting flow aloft across Colorado to the southwest. This will keep overnight lows mild with 40s and 50s for lows. Expect poor humidity value recoveries overnight, with most places in the 20 to 30 percent range. Winds will increase towards morning as the southwest flow aloft begins to increase across the area. Mozley .LONG TERM...(Thursday through Tuesday) Issued at 354 AM MDT Wed Apr 11 2018 ...Volatile conditions for Fire Weather expected on Thursday with the potential for high winds across the valleys and southern I-25 corridor... Thursday still looking very windy and dry across the area with model soundings showing the potential to reach sustained high wind criteria (40 mph) for around an hour Thursday afternoon. This is in response to a 110+ kt upper jet ahead of the approaching upper trof translating over the area and the surface lee trof kicking eastward in response. Model soundings in the NAM and especially GFS show the potential to tap some 50 kt gusts in the upper portion of the mixed layer Thursday afternoon across the San Luis valley and much of the adjacent I-25 corridor. Brute force mixing events like these tend to keep high wind gusts more sporadic and spotty in coverage...but given the potential for such strong sustained speeds have decided to hoist a high wind watch for the lower elevations. The higher high wind criteria for the mountain areas (sustained 50 mph with gusts to 75 mph) looks a little harder to hit so will leave them out at this point. For now most favorable areas to hit criteria will be southern and central portions of the San Luis valley and the southern I-25 corridor from Pueblo southward. Of greatest concern will be the extreme conditions for fire weather due to these strong winds and critically dry humidities and fuels. Red Flags area already in place and any outdoor activities which could start a wildfire is strongly discouraged. Timing may have to be modified (potentially extended into the evening hours) but given uncertainties this far out, will let later shifts refine the end time of the Red Flag Warning if needed. System closes off as it moves across CO and deepens as it slowly ejects into the central plains. Storm track has trended southward and slightly slower and as a consequence indicates a better chance for showers across the plains Friday and Friday night. Unfortunately, it also looks like an even better chance for high winds on Friday across portions of the plains as strong north winds wrap around the west side of the surface low. H7 winds run around 50-70 kts across much of the plains Fri afternoon so suspect another high wind watch will be necessary for a larger portion of the plains if current trends maintain. Have increased pops slightly across the plains as well given better potential for wrap around precipitation. Temperatures Friday should climb to above freezing for all areas which should limit the potential to snow to the Palmer and Raton Divides and even for these areas any accums should stay confined to grassy areas. Still expect some variations in storm track over the next 24 hours so further changes in these forecast details are likely. If temperatures come in colder we could be dealing with greater impacts to travel for the Palmer Divide so will need to watch this potential closely. As for the mountain areas, the Continental Divide region will see the best chance for snow with accumulations likely to hit the advisory criteria across the Sawatch and Mosquito ranges particularly Thursday night and Friday. A little more uncertainty exists for the southeast mountains Friday and Friday night as storm track and speed will play a roll in where the trowal sets up and whether h7 winds can pull around to a northeast upslope component. nt. For now, amounts appear to stay well below advisory criteria. Upper low pulls away on Saturday and although it will still be windy across the plains, precipitation will be largely done. May have to watch RHs closely again for another potential critical fire weather day, but for now they appear to stay above the 15% threshold. Another upper ridge translates in for Sunday with another warm trend expected. The next upper trof will approach the area early next week with another potential for critical fire weather conditions Monday afternoon across the lower elevations. The central mountains may pick up another brief round of snow. A cold front moves through the area on Tuesday with critical fire weather conditions possibly returning for southern portions of the area...though much will depend on the timing of the front. This system looks largely dry for most of the area with winds decreasing for Wednesday. -KT && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1131 AM MDT Wed Apr 11 2018 VFR conditions are expected the next 24 hrs at KCOS, KPUB and KALS. Gusty westerly winds can be expected this afternoon and into the early evening hours with gusts of 30-35 kts. The winds will decrease overnight, but will pick up again on Thu in the late morning hours and early afternoon, with westerly gusts of 35-40 kts at the terminal forecast sites, an maybe even a little higher at times at KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for COZ220>222- 224>237. Red Flag Warning from 10 AM to 9 PM MDT Thursday for COZ220>222- 224>237. High Wind Watch from Thursday afternoon through Thursday evening for COZ069>071-077-078-083-085>088-094. && SHORT TERM...KT LONG TERM...KT AVIATION...28
Hazardous weather outlook, Apr 11, 11:45 AM MDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1145 AM MDT Wed Apr 11 2018 COZ058>089-093>099-121745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1145 AM MDT Wed Apr 11 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight This afternoon and evening, strong westerly winds, combined with very low relative humidity values, and dry fuels, will produce dangerous fire weather conditions. Locations from the San Luis Valley, lower elevations of the Eastern Mountains, east across the Eastern Plains will see the most dangerous conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong winds and high fire danger will spread across most of southern Colorado on Thursday. Southwest winds 30 to 45 mph with gusts to over 50 mph, combined with low relative humidities and dry fuels, will lead to volatile conditions for fire growth and spread Thursday afternoon. Areas of blowing dust will be likely Thursday afternoon, and the strong winds may cause dangerous cross winds along north to south oriented roadways. Thursday night, snow is expected to spread into the mountains, with rain and snow over the southeast plains. Some moderate accumulations of snow will be possible across the central mountains, and a round of showers will spread across the plains Friday and Friday night. Some light snowfall accumulations will be possible across the southeast mountains and the Palmer and Raton ridges during this period. Of greater concern will be the potential for strong and potentially damaging north winds on Friday across much of the southeast plains. Strong north winds may continue across the plains on Saturday as the system slowly pulls away to the east. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 28/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:52 AM MDT | High Wind Watch | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more | 11 hr |
| Apr 11, 3:21 PM MDT | High Wind Warning | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 6 more | 30 hr |
Nearby
High Wind Watches in Colorado, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.